MAUDE Adverse Event Report: CARDINAL HEALTH SHANGHAI TOWEL OR 17X24IN GREEN STERILE 4/PK; FIBER, MEDICAL, ABSORBENT

CARDINAL HEALTH SHANGHAI TOWEL OR 17X24IN GREEN STERILE 4/PK; FIBER, MEDICAL, ABSORBENT
Model Number 28200-004
Medical Device Problem Codes Material Discolored (1170); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/29/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Based on supplier investigation, the device history record review did not indicate any exception that could lead to the reported incident.The average linting data is 0.098g/10pcs.There was not a sample returned for investigation.According to supplier, or towel is made of cotton, so cotton fiber is born.The supplier is continuously working with cardinal health to better control the linting and have implemented several measures to improve it: suction machines have been installed in the grey cloth rolling process, dyeing process, and cutting process.The suction process was added before product's final folding, and workers process according to standard operation procedure requirement.Linting test method and acceptable criteria was stipulated to see the suction results.(=0.38g/10pieces).In the folding process, supplier used one cloth pad under 100 pieces semi-finished products to avoid lint from being stuck onto the product during product's transfer.Based on the investigation, there were no abnormalities found during production of the operating room towels; therefore, the root cause could not be determined.The complaint information was informed to the relevant sectors for their awareness.There is no action taken at this time, supplier will continue to monitor the trend of this type of incident.
 
Event or Problem Description
Customer reported lint on towel when the towel gets wet.The issue was noted before a coronary angiography procedure.There was no injury noted.
 
Additional Manufacturer Narrative
Supplemental report is being filed since 4 or towels 28200-004, were returned for investigation.Based on supplier investigation, the device history record review did not indicate any exception that could lead to the reported incident.The average linting data is 0.098g/10pcs.No lint was found on the returned samples.Supplier did suction test for the defected samples and found the linting data is 0.07g/4pcs, which is within the specification (=0.38g/10pieces).A color fastness test was done on the finished product and the water did not change color.Supplier tested the color fastness of the reserved sample and there was no color fading.According to supplier, or towel is made of cotton, so cotton fiber is born.Supplier is continuously working with cardinal health to better control the linting and have implemented several measures to improve it: a.Suction machines have been installed in grey cloth rolling process, dyeing process, and cutting process.B.The suction process was added before product's final folding, and workers do it according to standard operation procedure requirement.C.Linting test method and acceptable criteria was stipulated to see the suction results.(=0.38g/10pieces).D.In the folding process, supplier used one cloth pad under 100 pieces semi-finished products to avoid linting stuck onto the products during product's transfer.For the color fastness test the finished product was immersed in 38±2°c water with volume of 1400-2000ml.Finished product was rubbed gently 3 times, after 1 minute the water did not change color.From the investigation, there was no abnormal situation in production or device history review.Therefore, the root cause could not be determined.

Brand Name
TOWEL OR 17X24IN GREEN STERILE 4/PK
Common Device Name
FIBER, MEDICAL, ABSORBENT
Manufacturer (Section D)
CARDINAL HEALTH SHANGHAI
f20, tower 1, kerry everbright
shanghai 20007 0
CH  200070
Manufacturer (Section G)
CARDINAL HEALTH SHANGHAI
f20, tower 1, kerry everbright
shanghai 20007 0
CH   200070
Manufacturer Contact
patricia tucker
3651 birchwood dr.
waukegan, IL 60085
8478874151
MDR Report Key12956800
Report Number1423537-2021-00695
Device Sequence Number20189461
Product Code FRL
UDI-Device Identifier10630140917141
UDI-Public10630140917141
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number28200-004
Device Catalogue Number28200-004
Device Lot Number210302-04-SH
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Distributor Facility Aware Date11/10/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/10/2021
Supplement Date Received by Manufacturer11/10/2021
Initial Report FDA Received Date12/07/2021
Supplement Report FDA Received Date02/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown